Alert archive / California / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 7, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at May 20, 1997, 1:05 PM PDT for San Bernardino County, California. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 1997, 1:05 PM PDT (20:05 UTC)
- Expired
- May 20, 1997, 2:00 PM PDT
- In force
- 55 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The radar
The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 202005 RRA SVRLAS CAC071-202100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 105 PM PDT TUE MAY 20 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS NV HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 200 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN SOUTHEASTERN CALIFORNIA ...CENTRAL SAN BERNARDINO COUNTY AT 105 PM PDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM LOCATED 15 MILES EAST OF BARSTOW/DAGGETT ALONG I-40. THIS STORM WAS MOVING EAST AT 5-10 MPH. HAIL UP TO 3/4 INCH IN DIAMETER...WIND GUSTS IN EXCESS OF 60 MPH...AND BRIEF PERIODS OF HEAVY RAINFALL CAN BE EXPECTED BETWEEN NEWBERRY SPRINGS AND LUDLOW DURING THE NEXT HOUR. RUNK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:38 AM PDT, 4 hours 27 minutes earlier.
Area forecast discussion, May 20, 8:38 AM PDT, 4 hours 27 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 835 AM PDT TUE MAY 20 1997 A MOR MOIST/UNSTBL AIRMASS LIES ACRS OF CWFA THIS MRNG. DRA SNDG SATURATED BTWN H6/H5 LVL WITH PRCIP H20 ARND THREE QUARTERS OF AN INCH. SFC DWPT HOVERING ARND 50 IN LAS VLY. STILL SNDG SHWS CHARACTERISTIC INVERTED-V SO TSTMS AGN LIKELY TO PRODUCE STG GUSTY WINDS...LOCALLY HEAVY RAINS. THE WET-BULB ZERO ALSO LOW SO AGN POTENTIAL FOR HAIL EXISTS. LGT FLO ALOFT NOT FAVORABLE FOR AN ORGANIZATION OF STORMS...BUT MOR PULSE SVR. A COMPARISON A STLT/MDLS...NEW RUC LOOKS TO BE HANDLING WK FEATURES WELL. VORT CNTR SPINNING UP NR DAG ATTM WITH CONVERGENCE AXIS VSBL ON STLT FRM SRN CA NE ACRS CLARK/NRN MOHAVE CNTY. KESX 88D DETECTING LGT RA THIS BAND AS IT LIFTS SLOLY N. ANOTHER VORT LIFTING N FRM BAJA INTO S CNTRL AZ. VIS PICS SHW DVLPMNT ATTM OVR MTNS SE OF IGM IN CLR AREA. LAS 331 PIERCE SRN NV...NONE E4RN CA...NONE NW AZ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 12:15 PM PDT | Flash Flood Warning | VEF | San Bernardino | 90 min |
| May 20, 12:15 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 90 min |
Nearby
Severe Thunderstorm Warnings in California, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.